• daisycake123 daisycake123
    January 12, 2010
    Stomach problems and RA
    daisycake123 daisycake123
    January 12, 2010

    Stomach Problems and RA.  3 or 4 times in as many months after I eat something my stomachs starting feeling bad and up it comes and feel better right away. I have stomach problems and take Nexium for that 2 times daily.  Going for upper GI Monday for what ever that shows had one 3 years ago.

    READ MORE

FROM OUR EXPERTS

  • Lene  Andersen
    Health Guide
    January 13, 2010
    Lene  Andersen
    Health Guide
    January 13, 2010

    RA meds are notorious for causing stomach problems and if you already have a bad stomach to begin with, things are going to get worse. Aside from prescription medications like Nexium, there are a number of things you can do to help your stomach cope - you can read more about that in my post on managing side effects.  it sounds as if your doctor is on top of the issue, giving you the tests you need to find out if there's something else going on, so right now, your best bet is probably to sit tight and wait for the results. While you wait, try some of the tips I mentioned in the post on managing side effects, as they may help a bit. You may also want to consult a licensed naturopathic doctor who may be able to provide assistance with supplements, etc.


FROM OUR COMMUNITY

  • andrew January 15, 2010
    andrew
    January 15, 2010

    As Lene says, stomach problems and RA seem to go hand-in-hand primarily from all the meds we take. I just had an upper GI scope yesterday...nothing found but some irritation. This caused by powerful anti-inflammatory meds (which I will never take again). I hope that the same is for you. Good thing is that good stomach meds like prilosec and pepcid are cheap and over the counter.

     

    Andrew

    http://livingwithra.wordpress.com/

    READ MORE
    • Paula
      January 16, 2011
      Paula
      January 16, 2011

      Hi -  I have been on RA meds for about 3 years:  methotrexate and Enbrel, with no stomach issues. However, this past November, I  had a stomach illness that put me in the hospital for 5 days to re-hydrate me and try to find out what the issue was.  After numerous tests (ultrasound, CT with contrast, upper GI), the doctors told me that they did not find anything and they diagnosed me with gastroparesis.  They said this problem could take up to 6 months to completely clear up.The only thing they could do for me was give me a prescription for Zofran for nausea, which I must take on a daily basis.  I am going back to the GI doc because my quality of life is in the toilet.  Four out of seven days I feel like absolute crap and I'm constantly nauseated and I throw up about 3 days per week.  I have lost 25# since mid-November.   I am wondering if RA itself can cause stomach issues (not the meds, since i have been taking them for 3 years with no stomach issues).  Any thoughts would be greately appreciated.  Oh, and by the way,regarding  the GI consult - I can't get in until Mid-March!!!!

      READ MORE
  • kj
    kj
    January 14, 2010
    kj
    kj
    January 14, 2010

    Chances are that's its one of the RA medications..Relafen & Neurontin kill my stomach

    READ MORE
  • C.J. King June 03, 2011
    C.J. King
    June 03, 2011

    Ask your primary care doctor for "ACIPHEX"...I had the same problem for years & years...1 1/2 yr. ago my doctor gave me this..your first co-payment will be big , but hte company sends you a discount card to use and it lowers your co-payment

    $60.00 or more...never have to carry Tums any more!!

    READ MORE
You should know Answers to your question are meant to provide general health information but should not replace medical advice you receive from a doctor. No answers should be viewed as a diagnosis or recommended treatment for a condition. Content posted by community members does not necessarily reflect the views of Remedy Health Media, which also reserves the right to remove material deemed inappropriate.